Nebraska, 2006

Damaging Wind in Nebraska, July 13, 2006

July 13, 2006 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 13, 1:42 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 13, 1:42 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
242 PM CDT THU JUL 13 2006

.DISCUSSION...

MOIST/UNSTABLE ATMOSPHERE OVER THE REGION MAINTAINING LINE OF
CONVECTION FROM EASTERN SD...TO NE AND CNTRL NEB THIS AFTERNOON.
ACTIVITY IS JUST AHEAD OF SURFACE LOW PRESSURE TROF THAT EXTENDED
SWD FROM THE CENTRAL DAKOTAS THRU NRN KS. AREA OF LOW PRESSURE
BEING INFLUENCED BY STRONG UPPER LEVEL SHORTWAVE ENERGY CROSSING
THE NRN PLAINS. UPDRAFTS APPEAR QUITE STRONG PER LATEST RADAR
TRENDS AS CELLS MOVE THRU 4000-5000J/KG CAPE ENVIRONMENT. WEATHER
WATCH ALREADY IN PLACE TILL 03Z TONIGHT.

FOR TONIGHT...MOIST/UNSTABLE AIRMASS REMAINS IN PLACE OVER THE CWA
THIS EVENING AHEAD OF APPROACHING NORTHERN PLAINS FRONT. ANTICIPATE
ENVIRONMENT WILL SUPPORT STRONG/SEVERE CONVECTION THRU EARLY EVENING.
FREEZING LEVEL QUITE HIGH...THUS LIMITING OVERALL HAIL THREAT.
MEANWHILE GOES SALT WINDEX PRODUCTS & DCAPE VALUES SUGGEST MAINLY
WIND EVENT. NAM TPI CONTOURS INDICATE SVR THREAT SHOULD DIMINISH
QUICKLY TOWARD LATE EVENING. AFTER MIDNIGHT...PCPN FOCUS SHIFTS TO
THE SOUTHERN CWA AS UPPER LEVEL ENERGY HEADS EAST AND FORCES
DRIER/MOST STABLE AIRMASS TO FILTER IN FROM THE NORTH. NICE WARM
WEEKEND ON TAP AS UPPER HIGH EDGES EAST AND THKNS INCREASE ACROSS THE
PLAINS. TRIPLE-DIGIT HIGHS PROBABLE SATURDAY AND SUNDAY MOST
LOCATIONS.

IN THE EXTENDED PERIODS...HAVE MADE SOME SUBTLE CHANGES TO POPS
AREAL COVERAGE. OTHERWISE MINOR ADJUSTMENT WRT TEMPS. FOR SUNDAY
NIGHT HAVE BACKED OFF POPS TILL AFTER MIDNIGHT FOR THE NRN CWA WITH
THE GFS SHOWING THE BOUNDARY NOT REACHING THE NRN CWA TILL CLOSE TO
12Z MON. MOISTURE POOLING ALONG THE FRONT RELATIVELY WEAK...BUT
ENOUGH TO WARRANT SMALL POPS. ON MONDAY THE MODELS APPEAR TO STALL
THE BOUNDARY NEAR THE SD/NEB BORDER WITH MODEST LIFT ADVERTISED
ACROSS THE NRN CWA. WILL THEREFORE MAINTAIN SMALL POPS NORTH WITH
PERSISTENT MOIST BNDRY LYR CONVERGENCE THRU THE DAY. LLVL JET
KICKS IN MONDAY NIGHT AND PUSHES THE BOUNDARY INTO SD/SRN MN. CANT
DISCOUNT THUNDER OVER THE NRN CWA SO WILL MAINTAIN OVERNIGHT POPS.
BY TUESDAY NIGHT...BEST DYNAMICS/MOISTURE GETS MOVED TO THE UPPER
MIDWEST. WITH NO SIGNIFICANT FEATURES SHOWN CROSSING THE CWA...WILL
GO AHEAD AND REMOVE POPS. OTHERWISE WILL CONTINUE DRY FCST
WEDNESDAY AND THURSDAY AS THE GFS SHOWS LITTLE REASON TO SUSPECT
PCPN OVER THE CWA DURING THIS TIME.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

DEE
Hazardous weather outlook, Jul 13, 11:08 AM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1208 PM CDT THU JUL 13 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-140715-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1208 PM CDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO STRENGTHEN AND MOVE
SOUTHEAST ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS
AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND HEAVY
RAIN WILL BE THE PRIMARY HAZARDS.

VERY MOIST AND UNSTABLE CONDITIONS ARE IN PLACE ACROSS THE AREA.
THUNDERSTORMS HAVE BEEN ONGOING AND WILL FURTHER STRENTHEN AS A
STRONG UPPER LEVEL WEATHER DISTURBANCE MOVES ACROSS THE NORTHERN
PLAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE
REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO
RANGE FROM THE LOWER AND MID 90S TO A LITTLE ABOVE 100. HEAT
INDICES DURING THIS TIME COULD REACH 105 TO 110 DURING THE HOTTEST
PART OF THE DAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL REQUIRED THIS AFTERNOON AND THIS
EVENING.

SPOTTERS ARE ENCOURAGED TO REPORT HAIL OVER ONE HALF INCH
AND RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER
SERVICE AT OMAHA.

ZAPOTOCNY

In the hours before

Special weather statement, Jul 13, 1:25 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
225 PM CDT THU JUL 13 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-132130-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
225 PM CDT THU JUL 13 2006

...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

MAIN CONCERN ATTM IS NEW BOW ECHO STORM THAT IS IN PLATTE COUNTY.
THIS STORM HAS BEEN BOWING OUT AND HAS HAD IMPRESSIVE REFLECTIVITY
GRADIENT ALONG THE LEADING EDGE OF THE STORM.  THE STORM RELATIVE
VELOCITIES ALOFT HAVE BEEN STG AS WELL.  THIS STORM MOVG EWD AT 36 KT
AND WILL AFFECT THE PLATTE RIVER VALLEY FM COLUMBUS TO FREMONT
THROUGH 3 PM. EXTRAPOLATION OF MOVEMENT WOULD PUT THIS STORM INTO THE
NORTHERN PTNS OF THE OMAHA METRO AREA BY 345 PM.  DAMAGING WIND IS
THE MAIN THREAT WITH THIS STORM.

OTHER STORM TO THE NORTHEAST IS NOW OVER MONONA COUNTY.  THIS STORM
HAS WEAKENED AND OUTFLOW BOUNDARY HAS PUSHED WELL OUT AHEAD OF THIS
STORM.

SMITH
Local storm report, Jul 13, 1:55 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
255 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             SCHUYLER                41.45N 97.06W
07/13/2006  E0.75 INCH       COLFAX             NE   PUBLIC

0238 PM     HAIL             1 N SCHUYLER            41.46N 97.06W
07/13/2006  E0.88 INCH       COLFAX             NE   EMERGENCY MNGR

0238 PM     TSTM WND GST     1 N SCHUYLER            41.46N 97.06W
07/13/2006  E60 MPH          COLFAX             NE   EMERGENCY MNGR

0248 PM     HAIL             1 S MORSE BLUFF         41.42N 96.77W
07/13/2006  E1.00 INCH       SAUNDERS           NE   TRAINED SPOTTER

0248 PM     TSTM WND GST     1 N MORSE BLUFF         41.45N 96.77W
07/13/2006  E50 MPH          SAUNDERS           NE   TRAINED SPOTTER

0243 PM     HAIL             1 N MORSE BLUFF         41.45N 96.77W
07/13/2006  E0.75 INCH       SAUNDERS           NE   TRAINED SPOTTER

0235 PM     HAIL             N DAVID CITY            41.25N 97.13W
07/13/2006  E1.00 INCH       BUTLER             NE   TRAINED SPOTTER

0242 PM     TSTM WND GST     NORTH BEND              41.47N 96.78W
07/13/2006  E60 MPH          DODGE              NE   TRAINED SPOTTER

&&

PIATT
Special weather statement, Jul 13, 2:03 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
303 PM CDT THU JUL 13 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-132200-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
303 PM CDT THU JUL 13 2006

...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

LARGE HP SUPERCELL WITH DAMAGING WIND HAS BEEN MOVG MORE TO THE
RIGHT THAN PREVIOUSLY FORECAST.  THE STORM HAS ALSO INCREASED ITS
FORWARD MOTION TO 43 KTS.  THIS STORM HAS HAD WINDS GREATER THAN 60
MPH AND 1 INCH HAIL.  THIS STORM WILL BE MOVING INTO THE HEART OF
THE OMAHA METRO AREA.  LEADING GUST FRONT SHOULD REACH ELKHORN BY
312 PM AND THEN REACH THE DOWNTOWN OMAHA AREA BY 325 PM.  THIS STORM
HAS BEEN PULSATING WIND GUSTS.  THERE WILL BE AN INITIAL GUST FRONT
FOLLOWED BY A STRONGER SECONDARY GUST.  WINDS TO 70 TO 80 MPH ARE
POSSIBLE WITH THIS STORM.

SMITH
Local storm report, Jul 13, 2:48 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
348 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     WAHOO                   41.22N 96.62W
07/13/2006  E60 MPH          SAUNDERS           NE   TRAINED SPOTTER

0314 PM     HAIL             FREMONT                 41.44N 96.49W
07/13/2006  E0.75 INCH       DODGE              NE   TRAINED SPOTTER

0325 PM     HAIL             6 SW WAHOO              41.15N 96.70W
07/13/2006  E0.88 INCH       SAUNDERS           NE   TRAINED SPOTTER

0335 PM     TSTM WND GST     VALLEY                  41.31N 96.35W
07/13/2006  E60 MPH          DOUGLAS            NE   TRAINED SPOTTER

0336 PM     HAIL             OMAHA                   41.26N 96.01W
07/13/2006  E0.75 INCH       DOUGLAS            NE   AIRPLANE PILOT

&&

PIATT
Local storm report, Jul 13, 2:55 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
355 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             6 SW WISNER             41.93N 97.00W
07/13/2006  E0.75 INCH       CUMING             NE   PUBLIC

0210 PM     HAIL             COLUMBUS                41.43N 97.36W
07/13/2006  E0.75 INCH       PLATTE             NE   EMERGENCY MNGR

0230 PM     HAIL             SCHUYLER                41.45N 97.06W
07/13/2006  E0.75 INCH       COLFAX             NE   PUBLIC

0235 PM     HAIL             N DAVID CITY            41.25N 97.13W
07/13/2006  E1.00 INCH       BUTLER             NE   TRAINED SPOTTER

0238 PM     TSTM WND GST     1 N SCHUYLER            41.46N 97.06W
07/13/2006  E60.00 MPH       COLFAX             NE   EMERGENCY MNGR

0238 PM     HAIL             1 N SCHUYLER            41.46N 97.06W
07/13/2006  E0.88 INCH       COLFAX             NE   EMERGENCY MNGR

0242 PM     TSTM WND GST     NORTH BEND              41.47N 96.78W
07/13/2006  E60.00 MPH       DODGE              NE   TRAINED SPOTTER

0243 PM     HAIL             1 N MORSE BLUFF         41.45N 96.77W
07/13/2006  E0.75 INCH       SAUNDERS           NE   TRAINED SPOTTER

0248 PM     TSTM WND GST     1 N MORSE BLUFF         41.45N 96.77W
07/13/2006  E50.00 MPH       SAUNDERS           NE   TRAINED SPOTTER

0248 PM     HAIL             1 S MORSE BLUFF         41.42N 96.77W
07/13/2006  E1.00 INCH       SAUNDERS           NE   TRAINED SPOTTER

0310 PM     TSTM WND GST     WAHOO                   41.22N 96.62W
07/13/2006  E60.00 MPH       SAUNDERS           NE   TRAINED SPOTTER

0313 PM     TSTM WND GST     MEAD                    41.23N 96.49W
07/13/2006  E70.00 MPH       SAUNDERS           NE   PUBLIC

0314 PM     HAIL             FREMONT                 41.44N 96.49W
07/13/2006  E0.75 INCH       DODGE              NE   TRAINED SPOTTER

0315 PM     TSTM WND GST     MEAD                    41.23N 96.49W
07/13/2006  E60.00 MPH       SAUNDERS           NE   PUBLIC

0315 PM     HAIL             MEAD                    41.23N 96.49W
07/13/2006  E0.75 INCH       SAUNDERS           NE   PUBLIC

0320 PM     HAIL             2 NE VALLEY             41.33N 96.32W
07/13/2006  E0.88 INCH       DOUGLAS            NE   TRAINED SPOTTER

0322 PM     TSTM WND GST     VALLEY                  41.31N 96.35W
07/13/2006  E55.00 MPH       DOUGLAS            NE   UNKNOWN

0322 PM     TSTM WND GST     5 NW VALLEY             41.36N 96.41W
07/13/2006  E55.00 MPH       DOUGLAS            NE   UNKNOWN

0325 PM     HAIL             6 SW WAHOO              41.15N 96.70W
07/13/2006  E0.88 INCH       SAUNDERS           NE   TRAINED SPOTTER

0335 PM     TSTM WND GST     VALLEY                  41.31N 96.35W
07/13/2006  E60.00 MPH       DOUGLAS            NE   TRAINED SPOTTER

0336 PM     HAIL             OMAHA                   41.26N 96.01W
07/13/2006  E0.75 INCH       DOUGLAS            NE   TRAINED SPOTTER

&&

PIATT
Local storm report, Jul 13, 3:03 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
403 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             STAPLEHURST             40.97N 97.17W
07/13/2006  E1.75 INCH       SEWARD             NE   LAW ENFORCEMENT

&&

RPIATT

The radar

The Omaha radar (KOAX), 52 km away, was scanning. The volume nearest the first event began at 21:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cass

When
July 13, 3:10 PM CST
Where
Cass County, Plattsmouth
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
41.017, -95.900

Thunderstorm wind gusts estimated at over 60 mph damaged 3 trailers in town and also snapped 5 power poles and caused some tree damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524840.